December 2018, 11(6): 1301-1331. doi: 10.3934/krm.2018051

Solution to the Boltzmann equation in velocity-weighted Chemin-Lerner type spaces

1. 

Department of Mathematics, The Chinese University of Hong Kong, Shatin, Hong Kong, China

2. 

Graduate School of Human and Environmental Studies, Kyoto University, Kyoto, Japan

* Corresponding author: Renjun Duan

Received  October 2017 Published  June 2018

In this paper the Boltzmann equation near global Maxwellians is studied in the $d$-dimensional whole space. A unique global-in-time mild solution to the Cauchy problem of the equation is established in a Chemin-Lerner type space with respect to the phase variable $(x,v)$. Both hard and soft potentials with angular cutoff are considered. The new function space for global well-posedness is introduced to essentially treat the case of soft potentials, and the key point is that the velocity variable is taken in the weighted supremum norm, and the space variable is in the $s$-order Besov space with $s≥ d/2$ including the spatially critical regularity. The proof is based on the time-decay properties of solutions to the linearized equation together with the bootstrap argument. Particularly, the linear analysis in case of hard potentials is due to the semigroup theory, where the extra time-decay plays a role in coping with initial data in $L^2$ with respect to the space variable. In case of soft potentials, for the time-decay of linear equations we borrow the results based on the pure energy method and further extend them to those in $L^∞$ framework through the technique of $L^2-L^∞$ interplay. In contrast to hard potentials, $L^1$ integrability in $x$ of initial data is necessary for soft potentials in order to obtain global solutions to the nonlinear Cauchy problem.

Citation: Renjun Duan, Shota Sakamoto. Solution to the Boltzmann equation in velocity-weighted Chemin-Lerner type spaces. Kinetic & Related Models, 2018, 11 (6) : 1301-1331. doi: 10.3934/krm.2018051
References:
[1]

R. AlexandreY. MorimotoS. UkaiC. J. Xu and T. Yang, The Boltzmann equation without angular cutoff in the whole space: Ⅰ, Global existence for soft potential, J. Funct. Anal., 262 (2012), 915-1010. doi: 10.1016/j.jfa.2011.10.007.

[2]

D. Arsénio and N. Masmoudi, A new approach to velocity averaging lemmas in Besov spaces, J. Math. Pures Appl. (9), 101 (2014), 495-551. doi: 10.1016/j.matpur.2013.06.012.

[3]

H. Bahouri, J. Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differen-tial Equations, Grundlehren der Mathematischen Wissenschaften 343, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-16830-7.

[4]

R. E. Caflisch, The Boltzmann equation with a soft potential. Ⅰ. Linear, spatially-homogeneous, Comm. Math. Phys., 74 (1980), 71-95. doi: 10.1007/BF01197579.

[5]

R. E. Caflisch, The Boltzmann equation with a soft potential. Ⅱ. Nonlinear, spatially-periodic, Comm. Math. Phys., 74 (1980), 97-109. doi: 10.1007/BF01197752.

[6]

R. J. DiPerna and P.-L. Lions, On the Cauchy problem for Boltzmann equations: Global existence and weak stability, Ann. of Math. (2), 130 (1989), 321-366. doi: 10.2307/1971423.

[7]

R. J. DuanF. M. HuangY. Wang and T. Yang, Global well-posedness of the Boltzmann equation with large amplitude initial data, Arch. Ration. Mech. Anal., 225 (2017), 375-424. doi: 10.1007/s00205-017-1107-2.

[8]

R. J. DuanS. Q. Liu and J. Xu, Global well-posedness in spatially critical Besov space for the Boltzmann equation, Arch. Ration. Mech. Appl., 220 (2016), 711-745. doi: 10.1007/s00205-015-0940-4.

[9]

R. J. DuanT. Yang and H. J. Zhao, The Vlasov-Poisson-Boltzmann system for soft potentials, Math. Models Methods Appl. Sci., 23 (2013), 979-1028. doi: 10.1142/S0218202513500012.

[10]

R. J. Duan and Y. Wang, The Boltzmann equation with large-amplitude initial data in bounded domains, preprint, arXiv: 1703.07978.

[11]

Y. Guo, Classical solutions to the Boltzmann equation for molecules with an angular cutoff, Arch. Ration. Mech. Anal., 169 (2003), 305-353. doi: 10.1007/s00205-003-0262-9.

[12]

Y. Guo, Decay and continuity of the Boltzmann equation in bounded domains, Arch. Ration. Mech. Anal., 197 (2010), 713-809. doi: 10.1007/s00205-009-0285-y.

[13]

Y. Morimoto and S. Sakamoto, Global solutions in the critical Besov space for the non-cutoff Boltzmann equation, J. Differential Equations, 261 (2016), 4073-4134. doi: 10.1016/j.jde.2016.06.017.

[14]

V. Sohinger and R. M. Strain, The Boltzmann equation, Besov spaces, and optimal time decay rates in $\mathbb{R}^n_x$, Adv. Math., 261 (2014), 274-332. doi: 10.1016/j.aim.2014.04.012.

[15]

R. M. Strain, Optimal time decay of the non cut-off Boltzmann equation in the whole space, Kinet. Relat. Models, 5 (2012), 583-613. doi: 10.3934/krm.2012.5.583.

[16]

H. Tang and Z. R. Liu, On the Cauchy problem for the Boltzmann equation in Chemin-Lerner type spaces, Discrete Contin. Dyn. Syst., 36 (2016), 2229-2256. doi: 10.3934/dcds.2016.36.2229.

[17]

S. Ukai, On the existence of global solutions of mixed problem for non-linear Boltzmann equation, Proc. Japan Acad., 50 (1974), 179-184. doi: 10.3792/pja/1195519027.

[18]

S. Ukai, Solution of the Boltzmann equation, in Patterns and Waves (eds. T. Nishida, M. Mimura and H. Fujii), Stud. Math. Appl., 18, North-Holland, Amsterdam, (1986), 37-96. doi: 10.1016/S0168-2024(08)70128-0.

[19]

S. Ukai and K. Asano, On the Cauchy problem of the Boltzmann equation with a soft potential, Publ. Res. Inst. Math. Sci., 18 (1982), 477-519 (57-99). doi: 10.2977/prims/1195183569.

[20]

S. Ukai and T. Yang, The Boltzmann equation in the space $L^2\cap L^∞_β$: global and time-periodic solutions, Anal. Appl. (Singap.), 4 (2006), 263-310. doi: 10.1142/S0219530506000784.

show all references

References:
[1]

R. AlexandreY. MorimotoS. UkaiC. J. Xu and T. Yang, The Boltzmann equation without angular cutoff in the whole space: Ⅰ, Global existence for soft potential, J. Funct. Anal., 262 (2012), 915-1010. doi: 10.1016/j.jfa.2011.10.007.

[2]

D. Arsénio and N. Masmoudi, A new approach to velocity averaging lemmas in Besov spaces, J. Math. Pures Appl. (9), 101 (2014), 495-551. doi: 10.1016/j.matpur.2013.06.012.

[3]

H. Bahouri, J. Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differen-tial Equations, Grundlehren der Mathematischen Wissenschaften 343, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-16830-7.

[4]

R. E. Caflisch, The Boltzmann equation with a soft potential. Ⅰ. Linear, spatially-homogeneous, Comm. Math. Phys., 74 (1980), 71-95. doi: 10.1007/BF01197579.

[5]

R. E. Caflisch, The Boltzmann equation with a soft potential. Ⅱ. Nonlinear, spatially-periodic, Comm. Math. Phys., 74 (1980), 97-109. doi: 10.1007/BF01197752.

[6]

R. J. DiPerna and P.-L. Lions, On the Cauchy problem for Boltzmann equations: Global existence and weak stability, Ann. of Math. (2), 130 (1989), 321-366. doi: 10.2307/1971423.

[7]

R. J. DuanF. M. HuangY. Wang and T. Yang, Global well-posedness of the Boltzmann equation with large amplitude initial data, Arch. Ration. Mech. Anal., 225 (2017), 375-424. doi: 10.1007/s00205-017-1107-2.

[8]

R. J. DuanS. Q. Liu and J. Xu, Global well-posedness in spatially critical Besov space for the Boltzmann equation, Arch. Ration. Mech. Appl., 220 (2016), 711-745. doi: 10.1007/s00205-015-0940-4.

[9]

R. J. DuanT. Yang and H. J. Zhao, The Vlasov-Poisson-Boltzmann system for soft potentials, Math. Models Methods Appl. Sci., 23 (2013), 979-1028. doi: 10.1142/S0218202513500012.

[10]

R. J. Duan and Y. Wang, The Boltzmann equation with large-amplitude initial data in bounded domains, preprint, arXiv: 1703.07978.

[11]

Y. Guo, Classical solutions to the Boltzmann equation for molecules with an angular cutoff, Arch. Ration. Mech. Anal., 169 (2003), 305-353. doi: 10.1007/s00205-003-0262-9.

[12]

Y. Guo, Decay and continuity of the Boltzmann equation in bounded domains, Arch. Ration. Mech. Anal., 197 (2010), 713-809. doi: 10.1007/s00205-009-0285-y.

[13]

Y. Morimoto and S. Sakamoto, Global solutions in the critical Besov space for the non-cutoff Boltzmann equation, J. Differential Equations, 261 (2016), 4073-4134. doi: 10.1016/j.jde.2016.06.017.

[14]

V. Sohinger and R. M. Strain, The Boltzmann equation, Besov spaces, and optimal time decay rates in $\mathbb{R}^n_x$, Adv. Math., 261 (2014), 274-332. doi: 10.1016/j.aim.2014.04.012.

[15]

R. M. Strain, Optimal time decay of the non cut-off Boltzmann equation in the whole space, Kinet. Relat. Models, 5 (2012), 583-613. doi: 10.3934/krm.2012.5.583.

[16]

H. Tang and Z. R. Liu, On the Cauchy problem for the Boltzmann equation in Chemin-Lerner type spaces, Discrete Contin. Dyn. Syst., 36 (2016), 2229-2256. doi: 10.3934/dcds.2016.36.2229.

[17]

S. Ukai, On the existence of global solutions of mixed problem for non-linear Boltzmann equation, Proc. Japan Acad., 50 (1974), 179-184. doi: 10.3792/pja/1195519027.

[18]

S. Ukai, Solution of the Boltzmann equation, in Patterns and Waves (eds. T. Nishida, M. Mimura and H. Fujii), Stud. Math. Appl., 18, North-Holland, Amsterdam, (1986), 37-96. doi: 10.1016/S0168-2024(08)70128-0.

[19]

S. Ukai and K. Asano, On the Cauchy problem of the Boltzmann equation with a soft potential, Publ. Res. Inst. Math. Sci., 18 (1982), 477-519 (57-99). doi: 10.2977/prims/1195183569.

[20]

S. Ukai and T. Yang, The Boltzmann equation in the space $L^2\cap L^∞_β$: global and time-periodic solutions, Anal. Appl. (Singap.), 4 (2006), 263-310. doi: 10.1142/S0219530506000784.

[1]

Radjesvarane Alexandre, Yoshinori Morimoto, Seiji Ukai, Chao-Jiang Xu, Tong Yang. Bounded solutions of the Boltzmann equation in the whole space. Kinetic & Related Models, 2011, 4 (1) : 17-40. doi: 10.3934/krm.2011.4.17

[2]

Xinkuan Chai. The Boltzmann equation near Maxwellian in the whole space. Communications on Pure & Applied Analysis, 2011, 10 (2) : 435-458. doi: 10.3934/cpaa.2011.10.435

[3]

Ralf Kirsch, Sergej Rjasanow. The uniformly heated inelastic Boltzmann equation in Fourier space. Kinetic & Related Models, 2010, 3 (3) : 445-456. doi: 10.3934/krm.2010.3.445

[4]

Hongjun Yu. Global classical solutions to the Boltzmann equation with external force. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1647-1668. doi: 10.3934/cpaa.2009.8.1647

[5]

Taposh Kumar Das, Óscar López Pouso. New insights into the numerical solution of the Boltzmann transport equation for photons. Kinetic & Related Models, 2014, 7 (3) : 433-461. doi: 10.3934/krm.2014.7.433

[6]

Jihong Zhao, Ting Zhang, Qiao Liu. Global well-posedness for the dissipative system modeling electro-hydrodynamics with large vertical velocity component in critical Besov space. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 555-582. doi: 10.3934/dcds.2015.35.555

[7]

Alexander S. Bratus, Vladimir P. Posvyanskii, Artem S. Novozhilov. A note on the replicator equation with explicit space and global regulation. Mathematical Biosciences & Engineering, 2011, 8 (3) : 659-676. doi: 10.3934/mbe.2011.8.659

[8]

Linjie Xiong, Tao Wang, Lusheng Wang. Global existence and decay of solutions to the Fokker-Planck-Boltzmann equation. Kinetic & Related Models, 2014, 7 (1) : 169-194. doi: 10.3934/krm.2014.7.169

[9]

Chiara Corsato, Franco Obersnel, Pierpaolo Omari, Sabrina Rivetti. On the lower and upper solution method for the prescribed mean curvature equation in Minkowski space. Conference Publications, 2013, 2013 (special) : 159-169. doi: 10.3934/proc.2013.2013.159

[10]

Niclas Bernhoff. On half-space problems for the weakly non-linear discrete Boltzmann equation. Kinetic & Related Models, 2010, 3 (2) : 195-222. doi: 10.3934/krm.2010.3.195

[11]

Seung-Yeal Ha, Ho Lee, Seok Bae Yun. Uniform $L^p$-stability theory for the space-inhomogeneous Boltzmann equation with external forces. Discrete & Continuous Dynamical Systems - A, 2009, 24 (1) : 115-143. doi: 10.3934/dcds.2009.24.115

[12]

Laurent Gosse. Well-balanced schemes using elementary solutions for linear models of the Boltzmann equation in one space dimension. Kinetic & Related Models, 2012, 5 (2) : 283-323. doi: 10.3934/krm.2012.5.283

[13]

Robert M. Strain. Optimal time decay of the non cut-off Boltzmann equation in the whole space. Kinetic & Related Models, 2012, 5 (3) : 583-613. doi: 10.3934/krm.2012.5.583

[14]

Shaoyong Lai, Yong Hong Wu, Xu Yang. The global solution of an initial boundary value problem for the damped Boussinesq equation. Communications on Pure & Applied Analysis, 2004, 3 (2) : 319-328. doi: 10.3934/cpaa.2004.3.319

[15]

Tomás Caraballo, Marta Herrera-Cobos, Pedro Marín-Rubio. Global attractor for a nonlocal p-Laplacian equation without uniqueness of solution. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1801-1816. doi: 10.3934/dcdsb.2017107

[16]

Giovanna Bonfanti, Fabio Luterotti. Global solution to a phase transition model with microscopic movements and accelerations in one space dimension. Communications on Pure & Applied Analysis, 2006, 5 (4) : 763-777. doi: 10.3934/cpaa.2006.5.763

[17]

Sondes khabthani, Lassaad Elasmi, François Feuillebois. Perturbation solution of the coupled Stokes-Darcy problem. Discrete & Continuous Dynamical Systems - B, 2011, 15 (4) : 971-990. doi: 10.3934/dcdsb.2011.15.971

[18]

Roberto Garrappa, Eleonora Messina, Antonia Vecchio. Effect of perturbation in the numerical solution of fractional differential equations. Discrete & Continuous Dynamical Systems - B, 2018, 23 (7) : 2679-2694. doi: 10.3934/dcdsb.2017188

[19]

Matti Lassas, Eero Saksman, Samuli Siltanen. Discretization-invariant Bayesian inversion and Besov space priors. Inverse Problems & Imaging, 2009, 3 (1) : 87-122. doi: 10.3934/ipi.2009.3.87

[20]

Robert T. Glassey, Walter A. Strauss. Perturbation of essential spectra of evolution operators and the Vlasov-Poisson-Boltzmann system. Discrete & Continuous Dynamical Systems - A, 1999, 5 (3) : 457-472. doi: 10.3934/dcds.1999.5.457

2017 Impact Factor: 1.219

Metrics

  • PDF downloads (40)
  • HTML views (74)
  • Cited by (0)

Other articles
by authors

[Back to Top]